Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 6, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Oct 25, 2008, 3:40 PM EDT for 17 counties in Michigan. It took effect at Oct 26, 2008, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:40 PM EDT (19:40 UTC)
- In effect from
- Oct 26, 2008, 8:00 AM EDT
- Expired
- Oct 26, 2008, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 251940 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 PM EDT SAT OCT 25 2008 ...VERY WINDY CONDITIONS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN SUNDAY MORNING. BEHIND THE FRONT WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. ALTHOUGH WINDS WILL DIE DOWN EARLY SUNDAY EVENING...WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY. MIZ047>049-053>055-060>063-068>070-075-076-082-083-260400- /O.NEW.KDTX.WI.Y.0006.081026T1200Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 340 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KURIMSKI
5 follow-up statements
000 WWUS73 KDTX 251944 CCA NPWDTX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT SAT OCT 25 2008 CORRECTED FOR WIND GUSTS ...VERY WINDY CONDITIONS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN SUNDAY MORNING. BEHIND THE FRONT WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 50 MPH. ALTHOUGH WINDS WILL DIE DOWN EARLY SUNDAY EVENING...WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY. MIZ047>049-053>055-060>063-068>070-075-076-082-083-260415- /O.COR.KDTX.WI.Y.0006.081026T1200Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 344 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KURIMSKI
000 WWUS73 KDTX 260226 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1026 PM EDT SAT OCT 25 2008 ...VERY WINDY CONDITIONS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN SUNDAY MORNING. BEHIND THE FRONT WESTERLY WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 50 MPH. ALTHOUGH WINDS WILL DIE DOWN EARLY SUNDAY EVENING...WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY. MIZ047>049-053>055-060>063-068>070-075-076-082-083-261030- /O.CON.KDTX.WI.Y.0006.081026T1200Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1026 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DG
000 WWUS73 KDTX 260820 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 AM EDT SUN OCT 26 2008 ...VERY WINDY CONDITIONS TODAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST MICHIGAN TODAY. AHEAD OF THE FRONT SOUTHWEST WINDS GUSTING TO AROUND 30 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL THEN TURN TOWARD THE WEST BEHIND THE FRONT AND INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH. THE STRONG WIND GUSTS WILL DIMINISH AROUND SUNSET THIS EVENING BUT IT WILL REMAIN WINDY THROUGH MONDAY WITH GUSTS NEAR 30 MPH POSSIBLE. MIZ047>049-053>055-060>063-068>070-075-076-082-083-261630- /O.CON.KDTX.WI.Y.0006.081026T1200Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 420 AM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM THIS EVENING. SOUTHWEST WINDS GUSTING TO AROUND 30 MPH THIS MORNING WILL BECOME WESTERLY THIS AFTERNOON AT 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. THE STRONG WIND GUSTS WILL DIMINISH AROUND SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH AND SOUTH ROADS. USE EXTRA CAUTION WHILE DRIVING OR WHEN ENGAGED IN OUTDOOR ACTIVITY. SECURE ITEMS THAT COULD BE BLOWN OR DAMAGED BY THE STRONG WINDS. $$ BT
000 WWUS73 KDTX 261451 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1051 AM EDT SUN OCT 26 2008 ...VERY WINDY CONDITIONS TODAY... .A STRONG COLD FRONT MOVING THROUGH SOUTHEAST MICHIGAN TODAY WILL PRODUCE WESTERLY WINDS GUSTS TO AROUND 45 MPH THIS AFTERNOON. MIZ047>049-053>055-060>063-068>070-075-076-082-083-270000- /O.CON.KDTX.WI.Y.0006.000000T0000Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1051 AM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS GUSTING TO AROUND 30 MPH THIS MORNING WILL BECOME WESTERLY THIS AFTERNOON AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TO PERHAPS AS HIGH AS 50 MPH. THE STRONG WIND GUSTS WILL DIMINISH AROUND SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH AND SOUTH ROADS. USE EXTRA CAUTION WHILE DRIVING OR WHEN ENGAGED IN OUTDOOR ACTIVITY. SECURE ITEMS THAT COULD BE BLOWN OR DAMAGED BY THE STRONG WINDS. $$ SF
000 WWUS73 KDTX 262200 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 600 PM EDT SUN OCT 26 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-262300- /O.CAN.KDTX.WI.Y.0006.000000T0000Z-081027T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 600 PM EDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA EARLY THIS EVENING...NOW RANGING BETWEEN 15 AND 25 MPH...WITH OCCASIONAL GUSTS TO 35 MPH. WINDS WILL FURTHER DIMINISH DURING THE REST OF THE EVENING. $$ DG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:45 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 25, 1:45 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 PM EDT SAT OCT 25 2008
.AVIATION...
SOUTHWEST FLOW WILL REMAIN STRONG THROUGH THE TAF PERIOD AHEAD OF A
STRONG COLD FRONT THAT WILL SWEEP THROUGH SOUTHEAST MICHIGAN SUNDAY
LATE MORNING. WIND GUSTS WILL SUBSIDE BRIEFLY TONIGHT BEFORE
RETURNING AFTER 06Z. DOWNWARD TRANSPORT WITH FRONT SUNDAY MORNING
WILL BRING WIND GUSTS TO AT LEAST 35 KNOTS AT ALL TAF SITES.
BAND OF LOW LEVEL MOISTURE TRAPPED BENEATH WARM AIR ADVECTION ALOFT
WILL PRODUCE MVFR CEILINGS THROUGH THIS EVENING BEFORE SCATTERING
OUT. WILL ADD TEMPO FOR LIGHT SHOWERS FNT/MBS LATE TONIGHT AND
SUNDAY MORNING AS MOISTURE WILL REMAIN A BIT DEEPER IN THIS AREA
AHEAD OF THE FRONT.
&&
.UPDATE...
WILL UPDATE TO A MORE OPTIMISTIC SIDE. UPPER TROF CURRENTLY LIFTING
THROUGH LOWER MICHIGAN WITH DRY SLOT WRAPPING INTO SOUTHEAST
MICHIGAN. DRY AIR MIXING WITH LOW LEVEL MOISTURE AND CLOUDS IS
BRINGING A FAIRLY DECENT DECREASE IN CLOUD COVER. ALSO SUBSIDENCE
BEHIND THE TROF WILL HELP WITH THE MIXING AND EROSION OF CLOUD
COVER. VISIBLE SATELLITE SHOWS MORE SOLID DECK OF LOW CLOUDS ACROSS
WESTERN MICHIGAN SLOWLY ERODING AS IT WORKS NORTHEAST. THIS WILL
BRING GENERALLY PARTLY TO MOSTLY CLOUDY SKIES AT TIMES THIS AFTERNOON.
HAVE ALSO PULLED BACK CHANCE OF SHOWERS TO MAINLY THE SAGINAW VALLEY
AND THUMB AND LOWERED POPS AS THE DEEPER MOISTURE AND COLD POOL
LIFTS JUST NORTH OF THIS AREA. WIND GUSTS WILL CONTINUE TO PICK UP
DURING THE AFTERNOON AS MIXING WILL REACH UP TO THE 700MB LEVEL
WHERE WINDS ARE GENERALLY AROUND 30KTS. THAT SHOULD LEAD TO SOME
WIND GUSTS UP TO 30 MPH AT THE SURFACE.
WILL LEAVE HIGHS ALONE AS GENERALLY LOW 50S NORTH TO MID 50S SOUTH LOOK
ON TRACK.
&&
.PREV DISCUSSION...ISSUED 406 AM EDT SAT OCT 25 2008
SHORT TERM...TODAY
LOW PRESSURE AND SCATTERED SHOWERS WILL PIVOT THE REST OF THE WAY
THROUGH THE GREAT LAKES TODAY. SHOWERS ARE LIKELY EVERYWHERE BEFORE
SUNRISE AND THEN THE BEST CHANCE OF RAIN WILL OCCUR IN THE SAGINAW
VALLEY AND THUMB DURING THE REST OF THE DAY. OUTSIDE OF RAIN AREAS,
CLOUDS WILL PREVENT ANYTHING MORE THAN A MODEST RISE IN TEMPERATURES.
COMPOSITE RADAR IMAGERY SHOWS A DISTINCT SWIRL OF SHOWERS MOVING
THROUGH LOWER MICHIGAN ASSOCIATED WITH THE LOW PRESSURE SYSTEM
CENTERED OVER SOUTHERN LAKE MICHIGAN. COLD MID AND UPPER LEVEL
TEMPERATURES HAVE ALSO RESULTED IN SOME DEEPER CONVECTION UNDER THE
CORE OF THE UPPER LOW BUT ADDITIONAL LIGHTNING STRIKES HAVE BEEN
ABSENT OVER THE LAST FEW HOURS. PLAN TO HOLD OFF FOR NOW ON ADDING
THUNDER TO THE FORECAST AS THE COLD CORE PASSES JUST TO OUR WEST AND
NORTH DURING THE AFTERNOON. DAYTIME HEATING WILL STEEPEN THE LAPSE
RATES IN THE TRI CITIES AREA THIS AFTERNOON UNDER 500 MB TEMPS THAT
ARE NEARLY 2 STANDARD DEVIATIONS BELOW NORMAL AT -24C.
FARTHER SOUTH, DRY AIR WILL MOVE IN THROUGH THE MID LEVELS BY
AFTERNOON AND CUT OFF THE SHOWER CHANCES TOWARD THE DETROIT AREA.
LOWER CLOUDS WILL BE PLENTIFUL, HOWEVER, AND THIS WILL LIMIT THE
AFTERNOON TEMPERATURE REBOUND, BUT MID TO UPPER 50S SHOULD BE
REACHABLE WITH THE HELP OF INCREASING SOUTHWEST WINDS.
LONG TERM...TONIGHT THROUGH NEXT FRIDAY
THE HARBINGER OF ACTIVE WEATHER...A MAMMOTH POLAR JET CORE OF +160
KNOTS...IS NOW WELL ONSHORE EDGING INTO FAR SOUTHERN ALBERTA IN
VICINITY OF THE MONTANA BORDER. LATEST OBSERVATIONS...SOUNDING
AIRCRAFT SATELLITE...CONFIRM UPPER TROPOSPHERIC WINDS (140 TO 160
KNOTS) TO BE QUITE WIDESPREAD ACROSS PORTIONS OF BRITISH COLUMBIA
AND ALBERTA.
IN ADVANCE OF THE JET STREAK AND SUBSEQUENT LONGWAVE TROUGH
AMPLIFICATION...EXPECTING A BRIEF PERIOD OF HEIGHT RISES THE FIRST
HALF OF TONIGHT. PLENTY OF MIDLEVEL DRY AIR IS PROGGED FOR THE
SOUTHERN HALF OF THE CWA IN THE LATEST NAM/GFS. HOWEVER...THIS ALL
CHANGES THE LATTER HALF OF THE NIGHT AS THE NOSE OF THE U/L JET
PUSHES INTO FAR WESTERN LOWER MICHIGAN AND VERY STRONG CVA
COMMENCES. CURRENT WATER VAPOR IMAGERY INDICATES A SHARPER SHORTWAVE
RIDGE (THAN SUGGESTED BY MODELS) AND STRONGER SUBSIDENCE/DRYING
ACROSS THE DAKOTAS. HEIGHT FALLS IN ADVANCE OF THE JET STREAK TODAY
AND THE PROPENSITY FOR PHASING OF THE NEW AND OLD SYSTEMS WILL
REALLY WORK AGAINST LONG LASTING EFFECTS OF THE INCREASED HEIGHTS.
WITH THIS THINKING...HAVE MENTIONED A DRY FORECAST FOR THE SOUTH AND
A SLIGHT CHANCE FOR RAIN SHOWERS NORTH PRIOR TO 6Z. THERE WILL BE
INCREASED POPS CWA-WIDE FOR THE 6-12Z TIMEFRAME. WITH CVA/LEFT EXIT
REGION DYNAMICS AND DEPICTIONS OF HIGHER COLUMN RH HAVE INCLUDED
LIKELY POPS FOR THE TRI CITIES AND MUCH OF THE THUMB.
AN AIRMASS CHANGE...WILL BE HERALDED BY A COLD/OCCLUDED
FRONT...FORECASTED TO PASS THROUGH SOUTHEASTERN MICHIGAN SUNDAY
MORNING. THE PARENT LOW PRESSURE CENTER WILL BE LOCATED ACROSS
PORTIONS OF CENTRAL ONTARIO WITH A DEEP MIDLEVEL/SURFACE TROUGH
CENTERED THROUGH THE GREAT LAKES. THE LATEST DEVELOPMENT OF THE GFS
AND EVEN THE NAM IN SOME REGARD IS TO CHANGE GEARS WITH LOCALIZED
CYCLOGENESIS IMMEDIATELY NORTHEAST OF GEORGIAN BAY DUE TO A LAKE
AGGREGATE RESPONSE. THE WELL ESTABLISHED CYCLONIC FLOW WITHIN THE
TROUGH COMPLEX AND WARM WATERS OF THE GREAT LAKES SUGGEST THIS IS A
SOLUTION THAT BEARS CONSIDERABLE WATCHING. THE NAM DID SHOW A
STRONGER SURFACE TROUGH INCREASING THE GRADIENT OVER MICHIGAN BUT
FAILED TO CLOSE ANY SURFACE ISOBARS. THE IMPORTANCE OF THIS IS
ULTIMATELY HOW STRONG SURFACE WINDS WILL GET ON SUNDAY. WITH NO
LOCALIZED LOW IN THE UKMET/CANADIAN WILL CONTINUE THE PREVIOUS
THINKING OF SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH WIND GUSTS OF
UP TO 45 MPH. TURBULENT MIXING IN ADVANCE OF THIS FIRST SURFACE
TROUGH SHOULD ALLOW FOR COMPRESSIONAL WARMING...HIGHS IN THE LOWER
TO MID 50S.
WILL CARRY CHANCE POPS IN THE FORECAST SUNDAY THROUGH MONDAY
NIGHT...PER OVERLAKE INSTABILITY AND DEEP CYCLONIC FLOW. ATTM...NO
WIDESPREAD PRECIPITATION IS ANTICIPATED WITH THE GENERAL LACK OF
DEEP MOISTURE AND NORTHWEST FLOW TRAJECTORIES. THE HIGHER CHANCE
POPS ARE FOR SUNDAY NIGHT PER 1000-500MB RH PLAN VIEW FRAMES AND
LOCALIZED I 94 CONVERGENCE BAND OFF OF LAKE MICHIGAN. THERMAL
PROFILES CONTINUE TO SUPPORT A RAIN/SNOW MIX. HIGHS WILL STRUGGLE TO
HIT 40 MONDAY AND TUESDAY...WHICH IS 15 TO 20 DEGREES BELOW NORMAL.
MARINE...
GALE WARNINGS HAVE BEEN ISSUE FOR ALL MARINE AREAS AS THE STRONG
COLD FRONT REMAINS ON SCHEDULE FOR SUNDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT THIS AFTERNOON AND TONIGHT AS SOUTHWEST WINDS INCREASE
AHEAD OF THE FRONT. HOWEVER, THE BIGGER WEATHER STORY IS THE STRONG
COLD FRONT THAT WILL PLOW THROUGH THE CENTRAL GREAT LAKES EARLY
SUNDAY...LEADING TO GALE FORCE WESTERLY WINDS OVER ALL MARINE AREAS
SUNDAY INTO MONDAY...AS VERY COLD AIR FILTERS INTO THE REGION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...FROM NOON SATURDAY TO 4 AM
SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 4 AM SUNDAY TO 11 AM MONDAY.
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 4
AM SUNDAY TO 5 PM MONDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 4 AM SUNDAY TO 11 AM MONDAY.
SMALL CRAFT ADVISORY...FROM NOON SATURDAY TO 4 AM SUNDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 4 AM SUNDAY TO 11 AM MONDAY.
SMALL CRAFT ADVISORY...FROM NOON SATURDAY TO 4 AM SUNDAY.
&&
UPDATE.......DRC
AVIATION.....DRC
SHORT TERM...BT
LONG TERM....CB
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 25, 4:06 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 AM EDT SAT OCT 25 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 406 AM EDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DEVELOPING LOW PRESSURE SYSTEM NORTH OF THE GREAT LAKES WILL SEND A STRONG COLD FRONT THROUGH THE REGION SUNDAY MORNING. WINDY CONDITIONS WILL RESULT ACROSS SOUTHEASTERN MICHIGAN WITH SUSTAINED WESTERLY WINDS OF 25 TO 30 MPH AND WIND GUSTS TO 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 346 AM EDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS /MWWDTX/.../GLFSC/...AND.../NSHDTX/ FOR GREATER DETAIL. GALE WARNINGS ARE IN EFFECT TONIGHT FOR THE OPEN WATERS OF LAKE HURON...THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS /MWWDTX/.../GLFLH/.../GLFSC/...AND.../NSHDTX/ FOR GREATER DETAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE WARNINGS ARE IN EFFECT SUNDAY THROUGH MONDAY FOR THE OPEN WATERS OF LAKE HURON...THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS /MWWDTX/.../GLFLH/.../GLFSC/...AND.../NSHDTX/ FOR GREATER DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:25 AM EDT | Gale Warning | DTX | 48 hr | |
| Oct 25, 4:25 AM EDT | Small Craft Advisory | DTX | 24 hr | |
| Oct 25, 4:21 PM EDT | Low Water Advisory | DTX | 36 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.